Alert archive / Ohio / Areal Flood Warnings in 2011
Areal Flood Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Feb 28, 2011, 1:54 AM EST for 5 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 1:54 AM EST (06:54 UTC)
- Expired
- Feb 28, 2011, 2:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Portage County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 27, 11:50 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 27, 11:50 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1150 PM EST SUN FEB 27 2011
.SYNOPSIS...
LOW PRESSURE SYSTEM FROM OKLAHOMA WILL MOVE QUICKLY ACROSS
NORTHERN OHIO EARLY MONDAY MORNING. A WARM FRONT AHEAD OF THE LOW
WILL PUSH NORTH ACROSS THE AREA OVERNIGHT WITH THE ASSOCIATED COLD
FRONT SWEEPING ACROSS THE AREA MONDAY MORNING. HIGH PRESSURE FROM
THE NORTHERN PLAINS WILL MOVE TO THE OHIO VALLEY BY TUESDAY
MORNING.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
MADE SOME ADJUSTMENTS TO THE GRAPHICS AND THE FORECAST EARLY THIS
EVENING. SOME OF THE MODELS ARE PICKING UP ON THE FACT THAT THE
SURFACE LOW IS TRACKING TOWARD NORTHWEST OHIO. IT APPEARS HEADED
TOWARD THE CENTRAL LAKESHORE BY DAYBREAK. IT IS MOVING QUICKLY...
OVER 50 MPH. THIS PRESENTS SOME MINOR TEMPERATURE PROBLEMS MAINLY
ALONG THE WEST LAKESHORE...WEST OF LORAIN...INCLUDING TOLEDO...
WHERE THE WIND WILL BACK TO THE NORTHEAST OFF THE LAKE. HAVE
ADJUSTED THE TEMPERATURES IN THIS AREA TO TRY AND CAPTURE THE
GRADIENT. ALSO ADJUSTED THE TEMPERATURES UP ELSEWHERE OVERNIGHT AS
THE WARM FRONT LIFTS NORTH. IT IS ALREADY IN THE LOWER AND MID 50S
ACROSS CENTRAL OHIO AND THIS WARM AIR WILL LIFT NORTH.
TEMPERATURES MAY BE SUPPRESSED SOMEWHAT AS THE SHOWERS BREAK
OUT. AS MENTIONED EARLIER... THE 50 TO 70 KNOT LOW LEVEL JET WILL
BE CONDUCIVE FOR SCATTERED THUNDERSTORMS.
THE FIRST ROUNDS OF SHOWERS APPEAR HEADED MAINLY SOUTH AND
NORTHWEST OF THE AREA BUT THE SHOWERS WILL FILL IN OVERNIGHT.
STILL HOPING FOR THE LEAST AMOUNT OF RAIN AS POSSIBLE AS WE WILL
HAVE TO CONTEND WITH THE SNOW MELT QUICKLY GOING INTO THE RIVER
BASINS. ANY HEAVY RAIN WILL QUICKLY PRODUCE PROBLEMS IN POOR
DRAINAGE AREAS AND AREAS WHERE SNOW PILES MIGHT BE BLOCKING
DRAINAGE. WATERWAYS OF ALL SIZES WILL SEE RAPID RISES. THE FLOOD
WATCH REMAINS IN EFFECT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
THREAT FOR SEVERE TSRA WILL CONTINUE INTO TOMORROW MORNING. HPC DAY
2 HAS SLIGHT RISK INTO EXTREME SOUTHERN COUNTIES.
IN ADDITION WITH DEVELOPING RAIN AND CURRENT SNOW PACK...POTENTIAL
FOR FLOODING CONTINUES. CURRENT FORECAST IS FOR APPROXIMATELY AN
INCH OR SO OF RAIN FROM THE SYSTEM. FLOOD THREAT IS NOT ONLY
SNOW PACK...BUT SATURATED GROUNDS FROM OUR PREVIOUS THAW IN ADDITION
TO RAINFALL FROM THIS UPCOMING SYSTEM.
THE LOW WILL MOVE ACROSS LAKE ONTARIO BY EARLY AFTERNOON DRAGGING
FRONT ACROSS THE FORECAST AREA. COLD FRONT WILL BE SOUTH OF THE
AREA BY THIS TIME MONDAY. SO EXPECT FALLING TEMPERATURES DURING THE
AFTERNOON. AS A RESULT...RAIN IN THE MORNING WILL CHANGE TO SNOW
TOMORROW AFTERNOON. DO NOT EXPECT MUCH IN THE WAY OF ACCUMULATION
AS VERY DRY AIR PUSHES IN QUICKLY BEHIND THE FRONT.
RATHER QUIET AFTER THAT THROUGH MID WEEK. MODELS CONTINUE MOVING
LARGE HIGH ACROSS THE AREA ON TUESDAY. WEAK FRONT SWINGS ACROSS
GREAT LAKES WEDNESDAY...BUT AIR IS SO DRY JUST WENT WITH FLURRIES
OVER NE OH AND NW PA.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE LONG TERM FORECAST BEGINS THURSDAY WITH HIGH PRESSURE MOVING
EAST OF THE AREA WITH FAIR WEATHER. THEN CHANCE OF SHOWERS ON FRIDAY
AS A COLD FRONT APPROACHES FROM THE WEST. 12Z GFS RUN IS MORE
PROGRESSIVE IN BRINGING THIS FRONT THROUGH WHILE THE 12Z ECMWF IS
SLOWER. BOTH SHOW LOW MOVING UP ALONG THE FRONT BUT ARE QUITE
DIFFERENT ON TIMING. OVERALL WENT CLOSER TO THE GFS SOLUTION BEING
MORE PROGRESSIVE WITH ITS UPPER LEVELS FEATURES WHERE AS ECMWF
SEEMED TO DEEPEN THE TROUGH IN THE EASTERN STATES TOO MUCH. CHANCE
RAIN SHOWERS SATURDAY THEN DRY SUNDAY WITH THE FRONT BEING OFF TO
THE EAST.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
STORM SYSTEM IS STILL EXPECTED TO MOVE NORTHEAST TOWARD THE AREA.
WARM FRONT TO LIFTING NORTH ACROSS THE AREA AT THIS TIME. THIS
WILL PUT THE ENTIRE AREA IN THE WARM SECTOR OVERNIGHT. THE THREAT
FOR WIND SHEAR IS DIMINISHING WITH TIME AS WARM FRONT MOVES NORTH
OF THE AREA. WILL CONTINUE WITH THE MENTION OF THE WIND SHEAR FOR
NOW.
LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE WARM FRONTAL BOUNDARY
ONCE IT BECOMES STATIONARY AND THIS WILL CAUSE WINDS TO INCREASE
EAST OF TOLEDO TO FINDLAY LINE. LOW LEVEL WINDS AT 925 MB REACH 50
KNOTS IN THE LOW LEVEL JET. SO I AM EXPECTING GUSTY WINDS JUST
AHEAD OF THE COLD FRONT. WINDS DROP OFF AT FRONTAL PASSAGE FOR A FEW
HOURS AND THEN PICK BACK UP DURING THE AFTERNOON TOMORROW.
CB DEVELOPMENT CONTINUES IN THE WARM SECTOR AND CONTINUES TO FILL
IN WITH TIME. MODERATE RAINFALL RATES ALSO LIKELY IN THE
CONVECTION WITH SOME GUSTS TO 30 KNOTS IN THE THUNDERSTORMS.
NOT REAL CONFIDENT NOW THAT PRECIPITATION WILL CHANGE OVER TO SNOW
SO WILL LEAVE IT OUT FOR NOW. PRECIPITATION MAY CUT OFF FAIRLY
QUICKLY AFTER FRONTAL PASSAGE.
OUTLOOK...VFR.
&&
.MARINE...
LAKE REMAINS MOSTLY ICE COVERED. EXPECT NO HEADLINES THROUGH THE
FORECAST PERIOD. LIGHT SOUTH TO SOUTHEAST WILL INCREASE TO 15 TO 20
KNOTS OR SO FROM THE SOUTHWEST EARLY MONDAY BEFORE TURNING NORTHWEST
WITH THE PASSAGE OF A COLD FRONT AND INCREASING TO 15 TO 25 KNOTS.
TUESDAY WINDS BACK TO SOUTHWEST AND HIGH PRESSURE SLIDES ACROSS THE
AREA. WEDNESDAY WINDS WILL SHIFT BACK TO THE NORTHWEST AFTER PASSAGE
OF ANOTHER COLD FRONT EARLY IN THE DAY...GRADUALLY TURNING TO THE SE
THURSDAY AS HIGH MOVES EAST AND TO THE SOUTH AND SOUTHWEST FRIDAY AS
ANOTHER LOW PRESSURE AND COLD FRONT APPROACH.
&&
.HYDROLOGY...
LOOK FOR RAIN TO QUICKLY OVERSPREAD THE AREA THIS EVENING.
EMBEDDED THUNDERSTORMS WILL PRODUCE LOCALLY HIGHER RAINFALL
AMOUNTS...BUT IN GENERAL THREE QUARTERS OF AN INCH TO AN INCH AND
A QUARTER OF RAINFALL IS LIKELY. SNOW MELT WILL ALSO CONTRIBUTE TO
ANOTHER INCH OF RUNOFF. THIS WILL LIKELY PRODUCE FAIRLY
WIDESPREAD MINOR FLOODING PROBLEMS TO FLOOD PRONE AREAS. WITH
ELEVATED STREAM LEVELS ALREADY...RIVER/STREAM RISES WILL OCCUR
AND THE AREA WILL BE VULNERABLE TO RIVER FLOODING. THE
SIGNIFICANCE OF THE FLOODING WILL COME DOWN TO THE DETAILS ON
WHERE THE HEAVIEST RAINFALL FALLS AND THE SNOW PACK CONTRIBUTION.
THE FLOOD POTENTIAL IS HIGH AND SOME SIGNIFICANT FLOODING IS
POSSIBLE. IN ADDITION...THUNDERSTORMS MAY POSE A RISK FOR
LOCALIZED RAPID FLOODING. A FLOOD WATCH HAS BEEN ISSUED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH MONDAY EVENING FOR OHZ003-006>014-017>023-
027>033-036>038-047-089.
PA...FLOOD WATCH THROUGH MONDAY EVENING FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...DJB
LONG TERM...RANDEL
AVIATION...LOMBARDY
MARINE...RANDEL
HYDROLOGY...Hazardous weather outlook, Feb 27, 3:43 AM EST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 343 AM EST SUN FEB 27 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 343 AM EST SUN FEB 27 2011 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-281100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 343 AM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:43 AM EST | Areal Flood Warning | CLE | Crawford, Hancock, Lucas, Marion, Morrow, Ottawa and 4 more | 12 hr |
| Feb 28, 12:51 AM EST | Areal Flood Warning | CLE | Ashland, Cuyahoga, Erie, Huron, Lorain, Medina and 3 more | 12 hr |
| Feb 28, 3:30 AM EST | Tornado Warning | CLE | Marion | 45 min |
| Feb 28, 4:12 AM EST | Flash Flood Warning | CLE | Ashland, Crawford, Holmes, Knox, Marion, Morrow and 2 more | 6 hr |
| Feb 28, 4:31 AM EST | River Flood Warning | CLE | Marion | 3 days |
| Feb 28, 4:41 AM EST | River Flood Warning | CLE | Hancock | 35 hr |
| Feb 28, 4:45 AM EST | River Flood Warning | CLE | Hancock | 65 hr |
| Feb 28, 4:48 AM EST | River Flood Warning | CLE | Lorain | 60 hr |
| Feb 28, 5:08 AM EST | Flash Flood Warning | CLE | Holmes, Knox, Mahoning, Stark | 6 hr |
| Feb 28, 5:20 AM EST | River Flood Warning | CLE | Cuyahoga | 35 hr |
| Feb 28, 5:37 AM EST | River Flood Warning | CLE | Stark | 22 hr |
| Feb 28, 5:47 AM EST | Flash Flood Warning | CLE | Knox | 5 hr |
| Feb 28, 5:47 AM EST | River Flood Warning | CLE | Lake | 21 hr |
| Feb 28, 5:47 AM EST | River Flood Warning | CLE | Lake | 3 days |
| Feb 28, 5:55 AM EST | River Flood Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 41 hr |
| Feb 28, 6:12 AM EST | River Flood Warning | CLE | Erie, Huron | 34 hr |
| Feb 28, 6:14 AM EST | River Flood Warning | CLE | Marion | 13 days |
| Feb 28, 6:25 AM EST | River Flood Warning | CLE | Holmes, Wayne | 17 days |
| Feb 28, 6:31 AM EST | River Flood Warning | CLE | Mahoning | 59 hr |
| Feb 28, 9:20 AM EST | River Flood Warning | CLE | Sandusky, Seneca | 6 days |
| Feb 28, 9:20 AM EST | River Flood Warning | CLE | Sandusky | 4 days |
| Feb 28, 9:22 AM EST | River Flood Warning | CLE | Lucas, Wood | 7 days |
| Feb 28, 9:30 AM EST | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 3 days |
| Feb 28, 9:32 AM EST | River Flood Warning | CLE | Lucas, Wood | 9 days |
| Feb 28, 10:12 AM EST | Flash Flood Warning | CLE | Cuyahoga, Lake | 58 min |
| Feb 28, 10:18 AM EST | Areal Flood Warning | CLE | Ashland, Ashtabula, Crawford, Erie, Geauga, Hancock and 20 more | 50 hr |
| Feb 28, 11:16 AM EST | Areal Flood Warning | CLE | Cuyahoga, Lake | 33 hr |
| Feb 28, 11:56 AM EST | River Flood Warning | CLE | Trumbull | 42 hr |
| Feb 28, 11:56 AM EST | River Flood Warning | CLE | Trumbull | 42 hr |
| Feb 28, 1:01 PM EST | River Flood Warning | CLE | Erie, Lorain | 2 hr |
Nearby
Areal Flood Warnings in Ohio, 2011Areal Flood Warnings in Pennsylvania, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.